Alert archive / Ohio / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 12, 2008, 10:05 PM EDT for Miami County, Shelby County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 10:05 PM EDT (02:05 UTC)
- Expired
- Jul 13, 2008, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 83 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 130205
FFWILN
OHC109-149-130500-
/O.NEW.KILN.FF.W.0025.080713T0205Z-080713T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1005 PM EDT SAT JUL 12 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MIAMI COUNTY IN WEST CENTRAL OHIO...
SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 100 AM EDT.
* AT 959 PM EDT...STORM SPOTTERS REPORTED THAT EXCESSIVE RAINFALL WAS
PRODUCING FLASH FLOODING IN PIQUA. THE HEAVY RAIN EXTENDED ACROSS
MUCH OF NORTHERN MIAMI COUNTY AND SOUTHERN SHELBY COUNTY.
* RADAR INDICATED THAT THE HEAVIEST RAIN WAS MOVING OUT OF THE
WARNED AREA. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS MAY
PRODUCE ANOTHER INCH OF RAIN THROUGH 100 AM EDT. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO CONTINUE TO
OCCUR.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4023 8402 4015 8402 4015 8403 4008 8403
4006 8403 4006 8404 4007 8435 4023 8431
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:52 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 7:52 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 752 PM EDT SAT JUL 12 2008 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE REGION TONIGHT....BRINGING WITH IT THE THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS. THIS FRONT WILL MOVE EAST OF OUR AREA SUNDAY NIGHT. HIGH PRESSURE WILL THEN BUILD INTO THE REGION...EVENTUALLY SLIDING TO THE EAST COAST...AND SUBSEQUENTLY PROVIDING DRY CONDITIONS TO OUR ENTIRE AREA FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... FRONTAL TROUGH WILL SLOWLY MOVE INTO THE ILN FORECAST AREA DURING THE OVERNIGHT HOURS. FORCING IS NOT ALL THAT ORGANIZED AHEAD OF THE FRONT. SO HAVE MAINLY CHC POPS EARLY...THEN INCREASING TO LIKELY AS THE FRONT...WITH MORE ORGANIZED FORCING...MOVES INTO THE AREA. THE THREAT FOR SOME OF THESE STORMS TO REACH SEVERE LIMITS IS POSSIBLE...ESPECIALLY THROUGH LATE EVENING. THE BEST MLCAPE VALUES ARE FOUND ACROSS THE WESTERN PART OF OUR FA...WITH VALUES REACHING NEAR 3000 J/KG. DEEP LAYER SHEAR IS WEAK AND THE WBZ IS NEAR 12 KFT AGL. CONVECTIVE INSTABILITY IS QUITE EVIDENT HOWEVER AS MAX DELTA THETA-E VALUES FORECAST TO NEAR/ABOVE 20 DEG K. SO FOR THOSE STORMS OBTAINING A STRONG UPDRAFT...THE POTENTIAL FOR ISOLATED DAMAGING WINDS WILL BE THE PRIMARY THREAT. LOCALIZED HEAVY RAINS POSSIBLE FOR SOME OF THESE STORMS AS WELL...GIVEN PWATS NEAR TWO INCHES. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... NAM AND GFS CONTINUE TO SHOW MORE IN THE WAY OF ORGANIZED LINEAR BDRY LAYER CONVERGENCE IN ASSOCIATED WITH THE FRONT AS IT MOVES ACROSS OUR AREA ON SUNDAY. STILL NOT THAT CONFIDENT OF HOW FILLED IN THE RESULTING AREA OF PRECIPITATION COVERAGE WILL BE DURING THIS TIME...ESPECIALLY DURING THE EARLY PART OF THE DAY. FOR WHILE THE FORCING IS BETTER ORGANIZED...IT IS NOT THAT STRONG. THUS HAVE KEPT HIGH END LIKELY POPS IN ASSOCIATION WITH THE FRONTAL PASSAGE. THE NEXT SET OF MODEL RUNS MAY PROVIDE US MORE REASON TO INCREASE POPS TO CATEGORICAL. BY LATE IN THE DAY...MODELS CONTINUE TO INDICATE THE FRONT WITH ITS ASSOCIATED FORCING WILL MOVE OFF TO OUR ESE. THUS HAVE DIMINISHED POPS FROM NW-SE...AND ENDING PRECIPITATION BY EARLY SUNDAY EVENING ACROSS THE SE PART OF OUR FA. HIGH PRESSURE SHOULD BUILD IN FROM THE WEST SUNDAY NIGHT...PROVIDING THE AREA WITH DRYER AND LESS HUMID CONDITIONS. && .LONG TERM /MONDAY THROUGH SATURDAY/... MUCH OF THE PERIOD IS DRY WITH HIGH PRESSURE ACRS THE OH VLY. 06Z GFS DEVELOPED A H5 S/W ACRS THE UPPER GREAT LAKES MID WEEK...WHICH CAUSED A CDFNT TO DROP AS FAR S AS SRN MI/LAKE ERIE LATE WED NGT. 12Z GFS AND 00Z ECMWF KEEP THIS FNT MUCH FARTHER N AS A WRM FNT ACRS THE UP OF MI. THEREFORE...KEPT FCST MO SUNNY AND DRY THRU THU. THU INTO FRI A STRONGER H5 S/W SWINGS E ALONG THE US/CANADIAN BORDER. ASSOCIATED WITH THIS IS A CDFNT THAT PUSHES OUT OF THE PLAIN INTO THE OH VLY ON FRI. FNT MOVES ACRS THE FA FRI NGT. HAVE INTRODUCED CHC TSRA AS THE FNT PUSHES THRU. GFS/ECMWF IN AGREEMENT THAT FNT WILL STILL BE IN SRN OH SAT MRNG. KEPT POPS FOR THE MRNG HOURS...UNTIL FNT PUSHES S. DIDNT STRAY TOO FAR FROM GUIDANCE. TEMPS WILL SEE A GRADUAL WARM UP AS THE WEEK PROGRESSES. DID GO A LITTLE WARMER THU INTO FRI AHEAD OF FNT. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... STORMS THAT DEVELOPED ACROSS THE AREA LATE THIS AFTERNOON ARE STARTING TO DIMINISH BUT COULD STILL AFFECT THE COLUMBUS TERMINALS THROUGH 02Z. THEN FOCUS WILL BE ON LARGE AREA OF SHOWERS AND THUNDERSTORMS APPROACHING FROM THE WEST. EXTRAPOLATION SUGGESTS THAT THESE STORMS WILL PUSH ACROSS THE TAF SITES BETWEEN 04Z AND 08Z. AFTER THIS MOVES THROUGH THERE COULD BE SOME ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS BEFORE A COLD FRONT MOVES THROUGH BETWEEN 12Z AND 15Z. CLOUDS WILL DIMINISH LATE IN THE TAF PERIOD AS DRIER AIR WORKS INTO THE REGION. OUTLOOK...NO SIGNIFICANT WEATHER. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JTD NEAR TERM...JTD SHORT TERM...JTD LONG TERM...SITES AVIATION...
Hazardous weather outlook, Jul 12, 4:15 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 415 PM EDT SAT JUL 12 2008 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060- 061-070-071-077-132015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY- BUTLER-WARREN-HAMILTON- 415 PM EDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS...PROMPTING THE POSSIBILITY FOR LOCALIZED FLASH FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KYZ097>100-OHZ026-044>046-052>056-062>065-072>074-078>082-088-132015- BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 415 PM EDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 12, 6:31 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL CARROLL 39.80N 82.70W
07/12/2008 E0.88 INCH FAIRFIELD OH PUBLIC
&&Special weather statement, Jul 12, 6:51 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 651 PM EDT SAT JUL 12 2008 OHZ054-055-122315- MADISON OH-FRANKLIN OH- 651 PM EDT SAT JUL 12 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND CENTRAL MADISON COUNTIES THROUGH 715 PM EDT... AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MADISON LAKE...MOVING EAST AT 34 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BIG PLAIN...LILLY CHAPEL...HARRISBURG...URBANCREST AND GROVE CITY. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jul 12, 9:39 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
939 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG GETTYSBURG 40.12N 84.50W
07/12/2008 DARKE OH LAW ENFORCEMENT
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 45 min |
| Jul 12, 8:37 PM EDT | Flash Flood Warning | ILN | Darke | 3 hr |
| Jul 12, 9:09 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 51 min |
| Jul 12, 10:15 PM EDT | Flash Flood Warning | ILN | Champaign | 3 hr |
| Jul 12, 10:29 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Union | 46 min |
| Jul 12, 10:41 PM EDT | Areal Flood Advisory | ILN | Montgomery, Preble | 3 hr |
| Jul 12, 11:30 PM EDT | Areal Flood Warning | ILN | Darke | 6 hr |
| Jul 13, 12:01 AM EDT | Areal Flood Advisory | ILN | Clark, Greene | 119 min |
| Jul 13, 12:54 AM EDT | Areal Flood Warning | ILN | Miami, Shelby | 5 hr |
| Jul 13, 1:06 AM EDT | Areal Flood Advisory | ILN | Clermont | 2 hr |
| Jul 13, 1:26 AM EDT | Areal Flood Warning | ILN | Champaign | 11 hr |
Nearby
Flash Flood Warnings in Ohio, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.